Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 12, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 4, 2013, 5:50 PM PDT for Lyon County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2013, 5:50 PM PDT (00:50 UTC)
- Expired
- Jul 4, 2013, 8:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lyon County, NV
The radar
The Reno radar (KRGX), 85 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:31 PM PDT | HEAVY RAIN 0.93 | Yerington, NV | 0.93 INCHES OF RAINFALL WAS MEASURED IN YERINGTON OVER THE PAST TWO HOURS SINCE 630PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 2979 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
836 WGUS55 KREV 050050 FFWREV NVC019-050345- /O.NEW.KREV.FF.W.0012.130705T0050Z-130705T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RENO NV 550 PM PDT THU JUL 4 2013 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LYON COUNTY IN WESTERN NEVADA... * UNTIL 845 PM PDT * AT 544 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YERINGTON...WEED HEIGHTS...AND HIGHWAY 208 AND 339 IN THE VICINITY OF YERINGTON. TORRENTIAL RAINFALL WITH ACCUMULATIONS UP TO 2 INCHES PER HOUR ARE POSSIBLE WITH THIS STORM. THE PUBLIC HAS REPORTED LOCALIZED FLOODING AND 1 INCH HAIL WITH THIS STORM. MUDSLIDES ARE POSSIBLE IN AREAS OF STEEP TERRAIN. A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. PEOPLE IN FLOOD PRONE AND LOW LYING AREAS SHOULD MOVE TO HIGHER GROUND. DO NOT ATTEMPT TO CROSS SWIFT FLOWING WATER BY FOOT OR AUTOMOBILE. LAT...LON 3910 11930 3910 11906 3890 11907 3890 11930 $$ TF
3 follow-up statements
891 WGUS75 KREV 050132 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 632 PM PDT THU JUL 4 2013 NVC019-050345- /O.CON.KREV.FF.W.0012.000000T0000Z-130705T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON NV- 632 PM PDT THU JUL 4 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PDT FOR CENTRAL LYON COUNTY... AT 626 PM PDT...THE PUBLIC REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. DEBRIS FLOWS IN HIGHER TERRAIN NEAR WEED HEIGHTS WEST OF YERINGTON HAVE BEEN REPORTED. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YERINGTON MUNICIPAL AIRPORT. A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. PEOPLE IN FLOOD PRONE AND LOW LYING AREAS SHOULD MOVE TO HIGHER GROUND. DO NOT ATTEMPT TO CROSS SWIFT WATERS BY FOOT OR AUTOMOBILE. FLASH FLOODING AND DEBRIS FLOWS ARE EXTREMELY DANGEROUS AND CAN DESTROY STRUCTURES AND WASH OUT BRIDGES AND ROADS. DEBRIS FLOWS OFTEN CONTAIN MASSIVE BOULDERS...TREES...AND LARGE AMOUNTS OF SEDIMENT MOVING AT HIGH RATES OF SPEED. PEOPLE LIVING BELOW AN ACTIVE DEBRIS FLOW SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3910 11930 3910 11906 3890 11907 3890 11930 $$ BOYD
009 WGUS75 KREV 050328 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 828 PM PDT THU JUL 4 2013 NVC019-050345- /O.CON.KREV.FF.W.0012.000000T0000Z-130705T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON NV- 828 PM PDT THU JUL 4 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PDT FOR CENTRAL LYON COUNTY... AT 821 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A NEW STORM WITH VERY HEAVY RAIN MOVING INTO THE WARNED AREA. HEAVY RAINFALL HAS SATURATED THE GROUND AND DEBRIS FLOWS HAVE ALREADY BEEN REPORTED WITH EARLIER HEAVY RAINFALL. ADDITIONAL DEBRIS AND MUDFLOWS ARE POSSIBLE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YERINGTON MUNICIPAL AIRPORT...MASON AND WEED HEIGHTS. A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. PEOPLE IN FLOOD PRONE AND LOW LYING AREAS SHOULD MOVE TO HIGHER GROUND. DO NOT ATTEMPT TO CROSS SWIFT WATERS BY FOOT OR AUTOMOBILE. LAT...LON 3910 11930 3910 11906 3890 11907 3890 11930 $$ HOHMANN
970 WGUS75 KREV 050346 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 846 PM PDT THU JUL 4 2013 NVC019-050351- /O.EXP.KREV.FF.W.0012.000000T0000Z-130705T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON NV- 846 PM PDT THU JUL 4 2013 ...THE FLASH FLOOD WARNING FOR CENTRAL LYON COUNTY HAS BEEN ALLOWED TO EXPIRE... THE STORM THAT MOVED INTO THE AREA AROUND 830 PM WAS RAPIDLY DISSIPATING WITH NO ADDITIONAL STORMS EXPECTED THIS EVENING. REMEMBER THAT MINOR FLOODING OF LOW SPOTS MAY CONTINUE FOR SEVERAL HOURS THIS EVENING AS WATER FROM PREVIOUS HEAVY RAIN RUNS OFF. LAT...LON 3910 11930 3910 11906 3890 11907 3890 11930 $$ HOHMANN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:24 PM PDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 4, 2:24 PM PDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 224 PM PDT THU JUL 4 2013 .SYNOPSIS... SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS, HAIL, AND LOCALLY HEAVY RAIN SUFFICIENT TO CAUSE SOME MINOR FLASH FLOODING. THUNDERSTORM COVERAGE WILL BEGIN TO DECREASE FRIDAY AND CONTINUE TO DECREASE THROUGH THE WEEKEND. COVERAGE WILL BECOME LIMITED MAINLY EAST OF HIGHWAY 95 AND MONO COUNTY. HIGH PRESSURE BUILDS BACK IN EARLY NEXT WEEK CAUSING TEMPERATURES TO WARM. && .SHORT TERM... THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON INTO THE OVERNIGHT HOURS. THE ATMOSPHERE IS VERY UNSTABLE TODAY WITH THIS MORNING'S SOUNDING ALREADY SHOWING OVER 1400J/KG OF CAPE. IN ADDITION TO CONTINUED TRIGGERING FROM OUTFLOWS, LARGER SCALE FORCING WILL COME IN THE FORM OF A BOUNDARY DROPPING OUT OF OREGON ASSOCIATED WITH A TROUGH IN THE PACIFIC NORTHWEST. THIS BOUNDARY WILL HELP CONTINUE THUNDERSTORMS OVERNIGHT FOR THE VERY NORTHERN ZONES INCLUDING NORTHERN LASSEN AND WASHOE COUNTIES AS WELL AS EASTERN MODOC COUNTY. SOME JET SUPPORT WILL AID IN VENTILATION OF THESE STORMS ALLOWING THEM TO BECOME A LITTLE MORE ORGANIZED THAN THE CACOPHONY OF THE LAST FEW DAYS. IT WOULD BE REASONABLE TO EXPECT A VERY ISOLATED SUPERCELL OR CONVECTIVE COMPLEX DEVELOPING FROM THIS AFTERNOON'S STORMS CAPABLE OF PRODUCING STRONG WINDS, LARGE HAIL, AND LOCALLY HEAVY RAINFALL. LARGE SCALE CONVERGENCE SHIFTS EASTWARD FRIDAY AND INTO THE WEEKEND. THE FOCUS FOR THUNDERSTORM ACTIVITY WILL ALSO SHIFT EASTWARD MAINLY INTO CENTRAL AND EASTERN NEVADA. HOWEVER, THERE COULD STILL BE A FEW AFTERNOON BUILD-UPS FROM MONO COUNTY INTO WEST CENTRAL NEVADA. HAVE KEPT ISOLATED AFTERNOON THUNDERSTORMS IN THE FORECAST FOR AREAS IN EASTERN PERSHING/CHURCHILL/MINERAL AND MONO COUNTIES OVER THE NEXT COUPLE OF DAYS. WINDS INCREASE FRIDAY AND WILL BE A CONCERN FOR CHOPPY CONDITIONS ON AREA LAKES. THIS WILL BE ESPECIALLY TRUE FOR LAKE TAHOE AND PYRAMID LAKE WHERE THERE WILL BE AN INFLUX OF PEOPLE USING THESE RECREATION AREAS OVER THE HOLIDAY WEEKEND. WINDS WILL BE BREEZY WITH GUSTS UP TO 30 MPH AND A FEW ISOLATED HIGHER GUSTS TO 35 MPH. CARE SHOULD BE TAKEN AS BOAT TRAFFIC INCREASES AND PERSONAL FLOTATION DEVICES SHOULD BE USED AT ALL TIMES. BOYD .LONG TERM...SUNDAY THROUGH THURSDAY... A SOUTHWEST FLOW PATTERN ALOFT WILL PROVIDE WARM AND DRY CONDITIONS ACROSS MUCH OF THE REGION IN THE EXTENDED FORECAST. TEMPERATURES SUNDAY WILL REMAIN NEAR THE MID 90S ACROSS MUCH OF WESTERN NEVADA WITH ISOLATED THUNDERSTORMS POSSIBLE MAINLY ACROSS MINERAL COUNTIES AND THE FAR EASTERN EXTENTS OF PERSHING AND CHURCHILL COUNTIES. ACROSS SIERRA VALLEYS LOW TO MID 80S CAN BE EXPECTED. BY TUESDAY AND WEDNESDAY RIDGING WILL BEGIN TO NUDGE ITS WAY BACK ACROSS THE GREAT BASIN WHICH WILL SOLIDIFY THE WARM DRY SOUTHWEST FLOW ALOFT. TEMPERATURES WILL WARM INTO THE MID AND UPPER 90S TUESDAY AND WEDNESDAY WITH TRIPLE DIGITS POSSIBLE IN WARMER VALLEYS ACROSS THE BASIN AND RANGE. AN UPPER LEVEL TROUGH WILL BEGIN TO WORK ITS WAY TOWARD THE SIERRA ON WEDNESDAY AND WILL RESULT IN ENHANCED THERMAL AND PRESSURE GRADIENTS. THIS WILL MATERIALIZE INTO BREEZY WINDS BY WEDNESDAY AFTERNOON WITH AFTERNOON ZEPHYR BREEZES PERSISTING ON THURSDAY. DRY CONDITIONS EXPECTED TO CONTINUE THROUGH THURSDAY WITH TEMPERATURES REMAINING ABOUT 5 DEGREES ABOVE NORMAL. FUENTES && .FIRE WEATHER... STORMS MOVING A BIT QUICKER TODAY WITH CELL SPEEDS OF 10 TO 20 MPH. THIS WILL ALLOW FOR A FEW MORE DRY STRIKES THAN THE LAST COUPLE DAYS. SPOTTERS ON THE GROUND ARE REPORTING HAIL, HEAVY RAIN AND GUSTY OUTFLOWS TO 50 MPH. A FEW STORMS MAY LINGER LATE TONIGHT AND VERY EARLY FRIDAY MORNING NORTH AND EAST OF SUSANVILLE TO FALLON. FOR FRIDAY, A TROUGH OVER NORTHERN CALIFORNIA WILL BRING DRIER AIR AND BREEZY AFTERNOON WINDS TO AREAS WEST OF A LINE FROM BRIDGEPORT TO RENO TO CEDARVILLE. PEAK GUSTS WILL BE NEAR 30 MPH WITH A FEW GUSTS TO 35 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395. AFTERNOON HUMIDITY WILL FALL TO NEAR 15%, BUT DO NOT THINK THE DRYING WILL BE WIDESPREAD ENOUGH FOR A LARGE AREA OF CRITICAL CONDITIONS. AREAS EAST AND SOUTH OF THE BRIDGEPORT TO RENO TO CEDARVILLE LINE WILL CONTINUE TO HAVE A 10-20% CHANCE OF THUNDERSTORMS. STORMS FRIDAY WILL BE DRIER WITH A FEW MORE DRY STRIKES AWAY FROM THE RAIN CORES. FOR THE REST OF THE HOLIDAY WEEKEND, DRY CONDITIONS WITH THE TYPICAL AFTERNOON WINDS OFF THE SIERRA. PEAK GUSTS SATURDAY MAY REACH 30 MPH, WITH LIGHTER WINDS FOR SUNDAY. THUNDERSTORMS CHANCES FALL TO ABOUT 10-15% AND LIMITED TO AREAS EAST OF HIGHWAY 95. OVERNIGHT RECOVERIES WILL DECREASE AND MAY BECOME POOR BY SUNDAY NIGHT ON MID AND UPPER SLOPES. BRONG && .AVIATION... THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. EXPECT ERRATIC WIND SHIFTS FROM OUTFLOW THROUGH THE AFTERNOON. THERE IS ENOUGH INSTABILITY TO SUSTAIN THESE STORMS WELL AFTER THE TYPICAL HOURS OF ACTIVITY. TAKE CARE AROUND THESE STORMS SINCE THEY WILL BE CAPABLE OF PRODUCING HAIL, STRONG WINDS, AND DANGEROUS LIGHTNING. ALSO, GUSTY WINDS COULD KICK UP QUITE A BIT OF DUST ESPECIALLY EAST OF HIGHWAY 395 AND COULD SIGNIFICANTLY REDUCE VISIBILITIES. THREAT OF THUNDERSTORM ACTIVITY ALONG THE SIERRA AND SIERRA FRONT REDUCES OVER THE NEXT COUPLE OF DAYS AS THE PRIMARY CONVERGENT ZONE SHIFTS INTO CENTRAL NEVADA. WESTERLY WINDS WILL INCREASE FRIDAY AND MAY BE A CONCERN FOR NORTH/SOUTH ORIENTED RUNWAYS AS GUSTS UP TO 30 MPH CREATE ERRATIC CROSSWINDS. FLYING CONDITIONS IMPROVE OVER THE WEEKEND AS WINDS DROP AND DRIER HIGH PRESSURE BUILDS BACK OVER THE REGION. BOYD && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, Jul 4, 6:11 AM PDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 611 AM PDT THU JUL 4 2013 CAZ070>073-NVZ001>005-050500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 611 AM PDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE MOVING ACROSS THE PACIFIC NORTHWEST COMBINED WITH ABUNDANT MOISTURE AND INSTABILITY WILL PRODUCE THUNDERSTORMS THIS AFTERNOON. THE PRIMARY THREAT WITH THESE FASTER MOVING THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN, STRONG GUSTY WINDS, HAIL AND FREQUENT LIGHTNING. THE GUSTY OUTFLOW WINDS COULD PRODUCE BLOWING DUST ACROSS THE BASIN AND RANGE OF WESTERN NEVADA. THUNDERSTORM ACTIVITY WILL DIMINISH DURING THE EVENING. ABOVE AVERAGE TEMPERATURES WILL CONTINUE TODAY...BUT BE COOLER THAN PREVIOUS DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES WILL CONTINUE TO COOL A BIT FOR FRIDAY AND SATURDAY BUT STILL REMAIN A LITTLE ABOVE AVERAGE. THUNDERSTORMS CHANCES WILL DECREASE BY FRIDAY THROUGH THE REMINDER OF THE WEEKEND AND BE LIMITED MAINLY TO WEST CENTRAL NEVADA AND MONO COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON. FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 4, 4:02 PM PDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 402 PM PDT THU JUL 4 2013 NVZ003>005-042345- GREATER RENO-CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 402 PM PDT THU JUL 4 2013 ...CLUSTER OF STRONG THUNDERSTORMS HEADING TOWARD PYRAMID LAKE... AT 357 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES EAST OF HERLONG TO VIRGINIA PEAK...AND MOVING EAST AT 20 MPH. THESE STORMS WILL IMPACT MUCH OF PYRAMID LAKE THROUGH 5 PM. OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WITH AREAS OF BLOWING DUST...WILL OCCUR WITH THESE STORMS. * LOCATIONS AFFECTED INCLUDE...NIXON...PYRAMID LAKE...SAND PASS... SUTCLIFFE...THE NEEDLE ROCKS. IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY CAPSIZE SMALL BOATS. && LAT...LON 4037 11953 3977 11908 3968 11954 4027 11999 TIME...MOT...LOC 2301Z 255DEG 19KT 4022 11981 3978 11948 CS
Local storm report, Jul 4, 4:35 PM PDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
435 PM PDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 5 SSE SILVER SPRINGS 39.33N 119.21W
07/04/2013 E0.25 INCH LYON NV TRAINED SPOTTER
PEA SIZED HAIL WITH MODERATE TO HEAVY RAIN.
0433 PM HEAVY RAIN 4 WSW LAHONTAN RESERVOI 39.44N 119.14W
07/04/2013 E0.00 INCH LYON NV TRAINED SPOTTER
HEAVY RAIN, STRONG WINDS, NO HAIL. STORM MOVING NNE
TOWARD HAZEN FROM LAHONTAN RESERVOIR.
0434 PM HAIL FERNLEY 39.61N 119.24W
07/04/2013 M0.25 INCH LYON NV TRAINED SPOTTER
TRAINED WEATHER SPOTTTER REPORTED PEA SIZED HAIL AND VERY
HEAVY RAINFALL.
&&
MCGUIRELocal storm report, Jul 4, 4:59 PM PDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
459 PM PDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HEAVY RAIN 1 SSW YERINGTON 38.97N 119.17W
07/04/2013 M0.25 INCH LYON NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED 0.25 INCHES OF RAINFALL
IN 15 MINUTES.
0459 PM HAIL FERNLEY 39.61N 119.24W
07/04/2013 M0.25 INCH LYON NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED ADDITIONAL PEA-SIZED
HAIL IN THE FERNLEY AREA.
&&
MCGUIRESpecial weather statement, Jul 4, 5:08 PM PDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 508 PM PDT THU JUL 4 2013 NVZ001-003-004-050045- GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON COUNTIES-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 508 PM PDT THU JUL 4 2013 ...STRONG THUNDERSTORM WEST OF YERINGTON... AT 505 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF YERINGTON...AND MOVING NORTHEAST AT 20 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER HOUR...PENNY SIZE HAIL...AND GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...MASON...WEED HEIGHTS...YERINGTON... YERINGTON MUNICIPAL AIRPORT...JUNCTION NV 339 AND NV 208 AND ARTESIA LAKE. DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. && LAT...LON 3910 11937 3913 11900 3884 11900 3882 11937 TIME...MOT...LOC 0007Z 242DEG 17KT 3898 11926 TF
Special weather statement, Jul 4, 5:28 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
528 PM PDT THU JUL 4 2013
NVZ003>005-050130-
GREATER RENO-CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY-WESTERN
NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
528 PM PDT THU JUL 4 2013
...THUNDERSTORMS CONTINUE OVER PYRAMID LAKE THROUGH 630 PM...
AT 522 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF PYRAMID LAKE...AND MOVING
NORTHEAST AT 20 MPH. THESE STORMS WILL IMPACT PRIMARILY THE NORTH
HALF OF PYRAMID LAKE THROUGH 630 PM. ALTHOUGH STRONG ERRATIC WINDS
AND LIGHTNING WILL IMPACT BOATERS ACROSS THE ENTIRE LAKE.
OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...PYRAMID LAKE...SUTCLIFFE...THE NEEDLE
ROCKS AND TOHAKUM PEAK.
IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE
DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE
HEIGHTS WHICH MAY CAPSIZE SMALL BOATS.
&&
LAT...LON 4021 11962 4027 11940 4006 11929 3994 11951
3995 11970 4012 11980
TIME...MOT...LOC 0026Z 247DEG 16KT 4007 11964
CSLocal storm report, Jul 4, 5:46 PM PDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
546 PM PDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HEAVY RAIN 5 W YERINGTON 38.99N 119.26W
07/04/2013 E0.00 INCH LYON NV TRAINED SPOTTER
WEED HEIGHTS...VERY HEAVY RAIN CAUSING MINOR STREET
FLOODING 510 TO 520 PM PDT. PEA TO DIME SIZED HAIL. LIGHT
WINDS, LOTS OF LIGHTNING.
0524 PM FLASH FLOOD FERNLEY 39.61N 119.24W
07/04/2013 LYON NV LAW ENFORCEMENT
LAW ENFORECEMENT REPORTED FLOODING ON MAIN ST. OVER THE
RAILROAD TRACKS, 10 FT. SINK HOLE ON SEA BISCUIT DRIVE
AND CABLE CANYON RD AND 3 FEET OF STANDING WATER 300
YARDS LONG ON SCOTT DRIVE.
0524 PM HAIL 8 N MASON 39.07N 119.19W
07/04/2013 M1.00 INCH LYON NV LAW ENFORCEMENT
1 INCH HAIL REPORTED ON THE NORTHERN SIDE OF MASON VALLEY
AND RELAYED BY LAW ENFORCEMENT.
0545 PM FLASH FLOOD WADSWORTH 39.63N 119.29W
07/04/2013 WASHOE NV DEPT OF HIGHWAYS
NDOT REPORTING I-80 WESTBOUND IS CLOSED DUE TO FLOODING.
&&
MCGUIREThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:08 PM PDT | Special Weather Statement | REV | Lyon | 37 min |
| Jul 4, 5:28 PM PDT | Special Weather Statement | REV | 62 min | |
| Jul 4, 5:29 PM PDT | Areal Flood Advisory | REV | Douglas, Lyon | 3 hr |
| Jul 4, 5:34 PM PDT | Severe Thunderstorm Warning | REV | Douglas, Lyon, Mineral | 41 min |
| Jul 4, 5:48 PM PDT | Flash Flood Warning | REV | Lyon | 3 hr |
| Jul 4, 6:06 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Lyon | 39 min |
| Jul 4, 6:40 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Lyon, Storey, Washoe | 35 min |
| Jul 4, 7:00 PM PDT | Flash Flood Warning | REV | Churchill, Lyon, Storey, Washoe | 2 hr |
| Jul 4, 7:26 PM PDT | Special Weather Statement | REV | Washoe | 34 min |
| Jul 4, 8:42 PM PDT | Special Weather Statement | REV | Pershing | 48 min |
| Jul 4, 9:52 PM PDT | Special Weather Statement | REV | Pershing | 38 min |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.